Alert archive / California / Flood Watches in 2016

Flood Watch 2, NWS Eureka, CA

January 27, 2016

NWS Eureka, CA issued this flood watch at Jan 27, 2016, 2:52 PM PST. It took effect at Jan 28, 2016, 10:00 AM PST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2016, 2:52 PM PST (22:52 UTC)
In effect from
Jan 28, 2016, 10:00 AM PST
Expired
Jan 29, 2016, 8:50 AM PST
In force
23 hr
Issued by
NWS Eureka, CA
Flood severity
None

The text

As transmitted.

649 
WGUS66 KEKA 272252
FFAEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA CA
252 PM PST WED JAN 27 2016


CAZ001-003-281200-
/O.NEW.KEKA.FA.A.0002.160128T1800Z-160130T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REDWOOD COAST-NORTH COAST INTERIOR-
252 PM PST WED JAN 27 2016

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF NORTHWEST CALIFORNIA...INCLUDING 
  THE FOLLOWING AREAS...NORTH COAST INTERIOR AND REDWOOD COAST. 

* FROM THURSDAY MORNING THROUGH FRIDAY EVENING.

* HEAVY PERIODS OF RAIN WILL CAUSE PONDING OF WATER IN ROADWAYS
  AND AREAS WITH POOR DRAINAGE. THE HEAVIEST RAIN WILL BE
  THURSDAY NIGHT THROUGH EARLY FRIDAY MORNING.

* SMALL STREAM AND CREEK FLOODING IS LIKELY. RAPID RISES ON MAIN
  STEM RIVERS ARE ALSO EXPECTED WITH SOME RIVERS REACHING MONITOR
  STAGE. VISIT HTTP://WWW.CNRFC.NOAA.GOV FOR MORE DETAILS ABOUT
  MAINSTEM RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
5 follow-up statements
342 
WGUS66 KEKA 281206
FFAEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA CA
406 AM PST THU JAN 28 2016

CAZ002-076-282015-
/O.EXB.KEKA.FA.A.0002.160129T0600Z-160130T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENDOCINO COAST-MENDOCINO INTERIOR-
406 AM PST THU JAN 28 2016

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF NORTHWEST CALIFORNIA...
  INCLUDING LOW LYING AREAS OF MENDOCINO COUNTY...PARTICULARLY IN
  NORTHERN MENDOCINO COUNTY.

* FROM THIS EVENING THROUGH FRIDAY EVENING

* HEAVY PERIODS OF RAIN WILL CAUSE PONDING OF WATER IN ROADWAYS
  AND AREAS WITH POOR DRAINAGE. THE HEAVIEST RAIN WILL BE THURSDAY
  NIGHT THROUGH EARLY FRIDAY MORNING...WITH WIDESPREAD STORM TOTAL
  ACCUMULATIONS OF 2.5 TO 4 INCHES EXPECTED. TOTALS AS HIGH AS 5
  INCHES WILL BE POSSIBLE AT HIGH ELEVATIONS...PARTICULARLY IN
  NORTHERN MENDOCINO COUNTY.

* SMALL STREAM AND CREEK FLOODING IS LIKELY. RAPID RISES ON MAIN 
  STEM RIVERS ARE ALSO EXPECTED WITH SOME RIVERS REACHING 
  MONITOR STAGE. VISIT HTTP://WWW.CNRFC.NOAA.GOV FOR MORE 
  DETAILS ABOUT MAINSTEM RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

CAZ001-003-282015-
/O.CON.KEKA.FA.A.0002.160128T1800Z-160130T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REDWOOD COAST-NORTH COAST INTERIOR-
406 AM PST THU JAN 28 2016

...FLOOD WATCH REMAINS IN EFFECT FROM 10 AM PST THIS MORNING
THROUGH FRIDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST CALIFORNIA...INCLUDING LOW LYING AREAS
  OF HUMBOLDT AND DEL NORTE COUNTIES.

* FROM 10 AM PST THIS MORNING THROUGH FRIDAY EVENING

* HEAVY PERIODS OF RAIN WILL CAUSE PONDING OF WATER IN ROADWAYS
  AND AREAS WITH POOR DRAINAGE. THE HEAVIEST RAIN WILL BE THURSDAY
  NIGHT THROUGH EARLY FRIDAY MORNING...WITH WIDESPREAD STORM TOTAL
  ACCUMULATIONS OF 2.5 TO 4.5 INCHES EXPECTED. TOTALS AS HIGH AS 6
  INCHES WILL BE POSSIBLE AT HIGH ELEVATIONS.

* SMALL STREAM AND CREEK FLOODING IS LIKELY. RAPID RISES ON MAIN 
  STEM RIVERS ARE ALSO EXPECTED WITH SOME RIVERS REACHING 
  MONITOR STAGE. VISIT HTTP://WWW.CNRFC.NOAA.GOV FOR MORE 
  DETAILS ABOUT MAINSTEM RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
394 
WGUS66 KEKA 281948
FFAEKA

FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA CA
1148 AM PST THU JAN 28 2016

CAZ001-003-291200-
/O.CON.KEKA.FA.A.0002.000000T0000Z-160130T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REDWOOD COAST-NORTH COAST INTERIOR-
1148 AM PST THU JAN 28 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...NORTH COAST INTERIOR AND REDWOOD COAST. 

* THROUGH FRIDAY EVENING

* HEAVY PERIODS OF RAIN WILL CAUSE PONDING OF WATER IN ROADWAYS
  AND AREAS WITH POOR DRAINAGE. THE HEAVIEST RAIN WILL BE THURSDAY
  NIGHT THROUGH EARLY FRIDAY MORNING. WIDESPREAD STORM TOTAL
  ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED. TOTALS AS HIGH AS 6
  INCHES WILL BE POSSIBLE AT HIGH ELEVATIONS.

* SMALL STREAM AND CREEK FLOODING IS LIKELY. RAPID RISES ON MAIN 
  STEM RIVERS ARE ALSO EXPECTED WITH SOME RIVERS REACHING 
  MONITOR STAGE. VISIT HTTP://WWW.CNRFC.NOAA.GOV FOR MORE 
  DETAILS ABOUT MAINSTEM RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

CAZ002-076-291200-
/O.CON.KEKA.FA.A.0002.160129T0600Z-160130T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENDOCINO COAST-MENDOCINO INTERIOR-
1148 AM PST THU JAN 28 2016

...FLOOD WATCH REMAINS IN EFFECT FROM 10 PM PST THIS EVENING
THROUGH FRIDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...MENDOCINO COAST AND MENDOCINO INTERIOR. 

* FROM 10 PM PST THIS EVENING THROUGH FRIDAY EVENING

* HEAVY PERIODS OF RAIN WILL CAUSE PONDING OF WATER IN ROADWAYS
  AND AREAS WITH POOR DRAINAGE. THE HEAVIEST RAIN WILL BE THURSDAY
  NIGHT THROUGH EARLY FRIDAY MORNING. WIDESPREAD STORM TOTAL
  ACCUMULATIONS OF 1 TO 3 INCHES EXPECTED. TOTALS AS HIGH AS 4 TO 5
  INCHES WILL BE POSSIBLE AT HIGH ELEVATIONS...PARTICULARLY IN
  NORTHERN MENDOCINO COUNTY.

* SMALL STREAM AND CREEK FLOODING IS LIKELY. RAPID RISES ON MAIN 
  STEM RIVERS ARE ALSO EXPECTED WITH SOME RIVERS REACHING 
  MONITOR STAGE. VISIT HTTP://WWW.CNRFC.NOAA.GOV FOR MORE 
  DETAILS ABOUT MAINSTEM RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
075 
WGUS66 KEKA 290045 AAA
FFAEKA

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
445 PM PST THU JAN 28 2016

CAZ001-003-290845-
/O.CON.KEKA.FA.A.0002.000000T0000Z-160130T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REDWOOD COAST-NORTH COAST INTERIOR-
445 PM PST THU JAN 28 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...NORTH COAST INTERIOR AND REDWOOD COAST. 

* THERE IS A BREAK IN THE RAIN THIS AFTERNOON. HEAVIER RAIN WILL
  RETURN LATE THIS EVENING.

* HEAVY PERIODS OF RAIN WILL CAUSE PONDING OF WATER IN ROADWAYS
  AND AREAS WITH POOR DRAINAGE. THE HEAVIEST RAIN WILL BE TONIGHT
  THROUGH FRIDAY MORNING. WIDESPREAD STORM TOTAL ACCUMULATIONS OF
  2 TO 4 INCHES EXPECTED. TOTALS AS HIGH AS 6 INCHES WILL BE
  POSSIBLE AT HIGH ELEVATIONS.

* SMALL STREAM AND CREEK FLOODING IS LIKELY. RAPID RISES ON MAIN 
  STEM RIVERS ARE ALSO EXPECTED WITH SOME RIVERS REACHING 
  MONITOR STAGE. VISIT HTTP://WWW.CNRFC.NOAA.GOV FOR MORE 
  DETAILS ABOUT MAINSTEM RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

CAZ002-076-290845-
/O.CON.KEKA.FA.A.0002.160129T0600Z-160130T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENDOCINO COAST-MENDOCINO INTERIOR-
445 PM PST THU JAN 28 2016

...FLOOD WATCH REMAINS IN EFFECT FROM 10 PM PST THIS EVENING
THROUGH FRIDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST CALIFORNIA...INCLUDING MENDOCINO COUNTY.
  THE HEAVIEST RAIN WILL BE NORTH OF UKIAH.

* FROM 10 PM PST THIS EVENING THROUGH FRIDAY EVENING.

* PERIODS OF HEAVY RAIN WILL CAUSE PONDING OF WATER IN ROADWAYS
  AND AREAS WITH POOR DRAINAGE. THE HEAVIEST RAIN WILL BE LATE
  TONIGHT AND FRIDAY MORNING. WIDESPREAD STORM TOTAL ACCUMULATIONS
  OF 1 TO 3 INCHES EXPECTED. TOTALS AS HIGH AS 4 TO 5 INCHES WILL
  BE POSSIBLE AT HIGH ELEVATIONS... PARTICULARLY IN NORTHERN
  MENDOCINO COUNTY.

* SMALL STREAM AND CREEK FLOODING IS LIKELY. RAPID RISES ON MAIN 
  STEM RIVERS ARE ALSO EXPECTED WITH SOME RIVERS REACHING 
  MONITOR STAGE. VISIT HTTP://WWW.CNRFC.NOAA.GOV FOR MORE 
  DETAILS ABOUT MAINSTEM RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
116 
WGUS66 KEKA 290842
FFAEKA

FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA CA
1242 AM PST FRI JAN 29 2016

CAZ001>003-076-291645-
/O.CON.KEKA.FA.A.0002.000000T0000Z-160130T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
1242 AM PST FRI JAN 29 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH 7 PM THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST CALIFORNIA...INCLUDING THE FOLLOWING
  AREAS...REDWOOD COAST...MENDOCINO COAST...AND INTERIOR LOW LYING
  AREAS OF HUMBOLDT...DEL NORTE...WESTERN TRINITY...AND NORTHERN
  MENDOCINO COUNTIES.

* THROUGH THIS 7 PM THIS EVENING

* HEAVY PERIODS OF RAIN WILL CAUSE PONDING OF WATER IN ROADWAYS 
  AND AREAS WITH POOR DRAINAGE. THE HEAVIEST RAIN WILL BE 
  TONIGHT THROUGH FRIDAY MORNING. WIDESPREAD STORM TOTAL 
  ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED. TOTALS AS HIGH AS 6 
  INCHES WILL BE POSSIBLE AT HIGH ELEVATIONS. 

* SMALL STREAM AND CREEK FLOODING IS LIKELY. RAPID RISES ON MAIN 
  STEM RIVERS ARE ALSO EXPECTED WITH SOME RIVERS REACHING 
  MONITOR STAGE. VISIT HTTP://WWW.CNRFC.NOAA.GOV FOR MORE 
  DETAILS ABOUT MAINSTEM RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
377 
WGUS66 KEKA 291650
FFAEKA

FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA CA
850 AM PST FRI JAN 29 2016

CAZ001>003-076-291800-
/O.CAN.KEKA.FA.A.0002.000000T0000Z-160130T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
850 AM PST FRI JAN 29 2016

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF NORTHWEST CALIFORNIA HAS BEEN
CANCELLED. RAIN WILL CONTINUE THROUGH THIS AFTERNOON AND MAY BE
HEAVY AT TIMES...HOWEVER NO SIGNIFICANT FLOODING IS EXPECTED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this flood watch went out at Jan 27, 5:09 AM PST, 9 hours 43 minutes earlier.

Area forecast discussion, Jan 27, 5:09 AM PST, 9 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
509 AM PST WED JAN 27 2016

.SYNOPSIS...UPPER LEVEL RIDGING WILL PROLONG MOSTLY DRY WEATHER
THROUGH TODAY BEFORE A LOW END ATMOSPHERIC RIVER BRINGS
WIDESPREAD RAIN THURSDAY AFTERNOON AND FRIDAY. THE WEATHER PATTERN
WILL REMAIN UNSETTLED THROUGH THE WEEKEND.

&&

.DISCUSSION...

.SHORT TERM...TODAY THROUGH SATURDAY...ONLY MINOR CHANGES WERE
MADE TO THE LATE WEEK FORECAST...AS THE REGION CONTINUES TO BE IN
THE CROSSHAIRS OF ANOTHER MODERATE TO HEAVY RAIN EVENT. BEFORE WE
GET TO THE RAIN HOWEVER...ASIDE FROM SOME STUBBORN LOW CLOUDS AND
FOG IN SOME LOCATIONS CONDITIONS TODAY ARE EXPECTED TO BE RATHER
PLEASANT THROUGHOUT THE AREA AS AN UPPER LEVEL RIDGE WILL PERSIST
ALONG THE WEST COAST FOR MOST OF THE DAY. THIS WILL YIELD DRY AND
SLIGHTLY WARMER THAN AVERAGE TEMPERATURES FOR THE REGION...WITH
COASTAL AND INTERIOR VALLEY TEMPERATURES LIKELY TO REACH THE LOW
TO MID 60S. FOR THOSE WHO HAVE TO FINISH UP SOME LAST MINUTE
OUTDOOR PROJECTS OR JUST WANT TO GET OUTSIDE IN GENERAL...TODAY
IS CERTAINLY THE DAY TO DO IT.

OVERNIGHT TONIGHT...THE WEST COAST RIDGE WILL BREAK
DOWN...ALLOWING A SLOW MOVING FRONTAL BOUNDARY TO SAG SOUTHWARD
INTO THE REGION. AS IT DOES SO...LIGHT RAIN WILL BEGIN TO SPREAD
INTO OUR NORTHERNMOST AREAS LATE TONIGHT...FIRST AT HIGHER
ELEVATIONS AND GRADUALLY LOWERING TO THE VALLEY FLOOR AS THE LOW
LEVELS SATURATE AND PRECIPITATION RATES INCREASE. BY THURSDAY
AFTERNOON...MODERATE RAIN IS EXPECTED TO BE FALLING MOSTLY ACROSS
HUMBOLDT...DEL NORTE...AND TRINITY COUNTIES...WITH LIGHTER RAIN
FARTHER SOUTH ACROSS MENDOCINO COUNTY. AFTER A BRIEF LULL IN RAIN
RATES SOMETIME THURSDAY EVENING...A MUCH SHARPER COLD FRONT
ASSOCIATED WITH A QUICKLY MOVING SHORTWAVE WILL APPROACH THE
AREA...RESULTING IN HEAVIER BURST OF RAIN THAT WILL PASS THROUGH
THE AREA FROM NORTH TO SOUTH. THE HEAVIEST PRECIPITATION IS LIKELY
TO FALL OVER ROUGHLY A 12 HOUR PERIOD BETWEEN 10 PM THURSDAY AND
10 AM FRIDAY...AND AS A RESULT...THE TIME PERIOD FROM LATE
THURSDAY NIGHT THROUGH FRIDAY EVENING WILL BE THE MOST CONCERNING
FOR THIS PARTICULAR EVENT. THE EXPECTED HEAVY RAIN RATES WILL
LIKELY CAUSE RAPID MAIN STEM RIVER RISES AND LOCALIZED NUISANCE
FLOODING OF ROADWAYS...POOR DRAINAGE AREAS AND SMALL STREAMS. THIS
RAIN WILL ALSO POSE A THREAT FOR MUD AND ROCK SLIDES ON MANY OF
OUR INTERIOR ROADWAYS THAT WIND THROUGH VERY STEEP AND ROCKY
TERRAIN. FORTUNATELY THOUGH...THE LACK OF SIGNIFICANT RAIN FOR
SEVERAL DAYS LEADING UP TO THIS EVENT WILL ALLOW RIVERS TO
SUBSIDE...AND AS A RESULT...RIVERS ARE NOT EXPECTED TO REACH FLOOD
STAGE AT THIS TIME. STILL...THIS WILL BE WATCHED CLOSELY IN THE
EVENT THAT PRECIPITATION TOTALS ARE UNDER FORECAST...AS CURRENT
PROJECTIONS INDICATE THAT SEVERAL RIVERS WILL REACH MONITOR STAGE
AT SEVERAL LOCATIONS. CURRENT FORECAST PRECIPITATION TOTALS FROM
THURSDAY THROUGH SATURDAY ARE AS FOLLOWS...4 TO 8 INCHES IN DEL
NORTE COUNTY...3 TO 7 INCHES IN HUMBOLDT COUNTY...2 TO 5 INCHES IN
TRINITY COUNTY...AND 1 TO 4 INCHES IN MENDOCINO COUNTY. AS IS
OFTEN THE CASE...THE HEAVIEST RAIN TOTALS ARE EXPECTED TO FALL AT
HIGHER ELEVATIONS. IN ADDITION TO THE RAIN...GUSTY SOUTHWEST WINDS
ARE ALSO LIKELY TO DEVELOP AS THE COLD FRONT APPROACHES LATE
THURSDAY/EARLY FRIDAY...PARTICULARLY AT HIGH ELEVATIONS.

BY LATE FRIDAY MORNING...THE PREVIOUSLY MENTIONED COLD FRONT WILL
BEGIN TO MOVE THROUGH THE REGION FROM NORTHWEST TO
SOUTHEAST...QUICKLY USHERING IN A MUCH COLDER AIRMASS. WHILE SNOW
LEVELS WILL INITIALLY BE VERY HIGH AT AROUND 9000 FEET...THEY WILL
QUICKLY FALL TO AROUND 3500 TO 4500 FEET BY LATE FRIDAY
AFTERNOON/EVENING...AND DOWN TO 2500 TO 3000 FEET BY SATURDAY.
THIS WILL ALSO LEAD TO A TRANSITION FROM WIDESPREAD STRATIFORM
PRECIPITATION TO CONVECTIVE POST FRONTAL SHOWERS LATE IN THE DAY
FRIDAY THROUGH SATURDAY...PARTICULARLY ALONG THE REDWOOD COAST.
THIS WILL LIKELY BRING AT LEAST LIGHT ACCUMULATING SNOWS TO SOME
HIGH ELEVATION PASSES AND COMMUNITIES FROM LATE FRIDAY THROUGH
SATURDAY...ALTHOUGH UNCERTAINTY IS HIGH AT THIS STAGE REGARDING
POTENTIAL AMOUNTS. STILL...THE POTENTIAL FOR ADVISORY LEVEL SNOWS
WILL EXIST...PARTICULARLY FROM HIGHWAY 36 NORTHWARDS WHERE THE
LOWEST SNOW LEVELS AND MOST VIGOROUS SHOWER ACTIVITY WILL PERSIST.
IN ADDITION TO THE POTENTIAL FOR SNOW...ENOUGH INSTABILITY WILL
LIKELY EXIST TO PRODUCE OCCASIONAL LIGHTNING AND SMALL HAIL WITH
THE STRONGEST SHOWERS LATE FRIDAY AND SATURDAY...AGAIN MOST LIKELY
NEAR THE REDWOOD COAST. /BRC

.LONG TERM...SUNDAY THROUGH WEDNESDAY...GFS/DGEX MODELS HAVE
SHIFTED THIS WEEKEND'S SURFACE LOW FARTHER TO THE S. AS A
RESULT...THESE MODELS ARE TRENDING TOWARD A DRIER SOLUTION OVER
THE IMMEDIATE AREA. HOWEVER...WEAKER SYSTEMS WILL STILL DIVE OUT
OF THE NW AND BRING PERIODS OF PRECIP. THE ECMWF CONTINUES ITS
BROADER UPPER TROF...AND...AS A RESULT...DOESN'T DEVELOP AN
ASSOCIATED SURFACE LOW.

IT APPEARS THAT THE GREATEST RAIN CHANCES DURING THE LONG TERM
PERIOD WILL BE GENERALLY N OF CAPE MENDOCINO. HAVE KEPT POPS AT OR
BELOW 60 PERCENT DURING THIS PERIOD...AS TIMING OF INDIVIDUAL
SYSTEMS WILL BRING A HIGHER LEVEL OF UNCERTAINTY. /SEC

&&

.AVIATION...CONDITIONS CONTINUE TO VARY QUITE A BIT...BOTH
TEMPORALLY AND SPATIALLY...THIS MORNING. VISIBILITIES AS OF THIS
WRITING ARE GENERALLY IFR ALONG THE REDWOOD COAST. NO VISIBILITY
REDUCTIONS HAVE BEEN REPORTED AT KUKI SO FAR TONIGHT...BUT
CEILINGS ARE PRESENTLY AT 500 FT. EXPECT IMPROVED VISIBILITIES AT
COASTAL SITES LATER THIS MORNING WITH SLOWER CEILING IMPROVEMENTS.
HAVE LIGHT RAINS AT KCEC BY 06Z. WIND GUSTS OVER 20 KT ARE
EXPECTED AT KCEC BY 03Z. /SEC

&&

.MARINE...LATEST NWPS WAVE GUIDANCE HAS BROUGHT W SWELL HEIGHTS DOWN
A FOOT OR SO WITH THE CURRENTLY BUILDING LARGE SWELL TRAIN.
HOWEVER...HAVE HOISTED A HAZARDOUS SEAS WATCH FOR THE OFFSHORE
WATERS STARTING THU MORNING IN THE N WATERS WITH A LATER START TIME
IN THE S. THIS SWELL WILL BEGIN TO SUBSIDE DURING THE DAY FRIDAY.

S WINDS AND SHORT PERIOD SEAS WILL INCREASE THIS AFTERNOON AHEAD OF
AN APPROACHING FRONT...MAINLY NEAR AND N OF CAPE MENDOCINO. WINDS
WILL BRIEFLY SUBSIDE ON THU BEFORE INCREASING AGAIN THU NIGHT AND
FRI MORNING. WINDS ARE EXPECTED TO BECOME LIGHT NORTHERLY ON THE
WEEKEND WITH AND INCREASE IN N WINDS POSSIBLE BY EARLY NEXT WEEK.
/SEC

&&

.BEACH HAZARDS...WITH BUILDING W SWELL...DANGEROUS SURF CONDITIONS
ARE LIKELY BY EARLY THU MORNING. HAVE ISSUED A HIGH SURF ADVISORY
FOR THE REDWOOD COAST FOR SURF HEIGHTS OF 20 TO 25 FT. THE HIGHEST
SURF WILL AFFECT W FACING BEACHES. DANGEROUS WAVES ARE POSSIBLE NEAR
W FACING BAYS AS WELL...PARTICULARLY DURING OUTGOING TIDES. THIS
ADVISORY MAY NEED TO BE EXPANDED S FOR MENDOCINO COUNTY. SINCE THE
START TIME WILL BE LATER AND SURF HEIGHTS MAY BE A BIT LOWER...HAVE
HELD OFF ON THIS FOR NOW. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     HIGH SURF ADVISORY FROM 3 AM THURSDAY TO 3 PM PST FRIDAY
     FOR CAZ001.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 PM PST SUNDAY
     FOR PZZ450-455-470-475.

     HAZARDOUS SEAS WATCH FROM THURSDAY MORNING THROUGH FRIDAY
     AFTERNOON FOR PZZ470.

     HAZARDOUS SEAS WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
     MORNING FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jan 27, 5:19 AM PST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
519 AM PST WED JAN 27 2016

CAZ002-281330-
MENDOCINO COAST-
519 AM PST WED JAN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

LARGE SURF WILL BUILD LATE TONIGHT AND PERSIST THROUGH FRIDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MODERATE TO HEAVY RAIN IS EXPECTED TO FALL THURSDAY EVENING THROUGH
AT LEAST EARLY FRIDAY...PARTICULARLY IN THE NORTHERN PORTION OF
MENDOCINO COUNTY...RESULTING IN RAPID RISES OF MAIN STEM RIVERS
AND LOCALIZED URBAN AND SMALL STREAM FLOODING. IN ADDITION...A FEW
MAIN STEM RIVERS MAY APPROACH MONITOR OR FLOOD STAGE BY FRIDAY
AFTERNOON. GUSTY RIDGETOP WINDS WILL ALSO BE POSSIBLE LATE
THURSDAY AND EARLY FRIDAY...AND SNOW LEVELS WILL FALL RAPIDLY
LATE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-281330-
REDWOOD COAST-
519 AM PST WED JAN 27 2016

...HIGH SURF ADVISORY IN EFFECT FROM 3 AM THURSDAY TO 3 PM PST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT BEGINNING TONIGHT AT 3
AM AND LASTING THROUGH 3 PM FRIDAY. EXPECT BREAKING WAVES OF 20 TO
25 FEET ALONG WEST AND NORTHWEST FACING BEACHES...AND 16 TO 19
FEET ALONG SOUTHWEST FACING BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT UNTIL 3 PM FRIDAY.

HEAVY RAIN IS EXPECTED TO FALL THURSDAY AFTERNOON THROUGH AT LEAST
EARLY FRIDAY...RESULTING IN RAPID RISES OF MAIN STEM RIVERS AND
LOCALIZED URBAN AND SMALL STREAM FLOODING. IN ADDITION...A FEW
MAIN STEM RIVERS MAY APPROACH MONITOR OR FLOOD STAGE BY FRIDAY
AFTERNOON. GUSTY RIDGETOP WINDS WILL ALSO BE POSSIBLE LATE
THURSDAY AND EARLY FRIDAY...AND SNOW LEVELS WILL FALL RAPIDLY
FRIDAY AFTERNOON THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-281330-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
519 AM PST WED JAN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MODERATE TO HEAVY RAIN IS EXPECTED TO FALL THURSDAY AFTERNOON
THROUGH AT LEAST EARLY FRIDAY...RESULTING IN RAPID RISES OF MAIN
STEM RIVERS AND LOCALIZED URBAN AND SMALL STREAM FLOODING. IN
ADDITION...A FEW MAIN STEM RIVERS MAY APPROACH MONITOR OR FLOOD
STAGE BY FRIDAY AFTERNOON. GUSTY RIDGETOP WINDS WILL ALSO BE
POSSIBLE LATE THURSDAY AND EARLY FRIDAY...AND SNOW LEVELS WILL
FALL RAPIDLY LATE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 3:52 AM PSTHigh Surf AdvisoryEKA54 hr
Jan 27, 4:02 AM PSTHazardous Seas WatchEKA10 hr
Jan 27, 2:30 PM PSTHazardous Seas WarningEKA43 hr

Nearby

Flood Watches in California, 2016Every flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.